Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 101, NWS Milwaukee, WI

November 18, 2015

NWS Milwaukee, WI issued this small craft advisory at Nov 18, 2015, 10:04 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2015, 10:04 PM CST (04:04 UTC)
Expired
Nov 19, 2015, 8:00 AM CST
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WHUS73 KMKX 190404
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1004 PM CST WED NOV 18 2015

...BRISK SOUTHWEST TO WEST WINDS TO CONTINUE...

.BRISK SOUTHWEST WINDS WILL CONTINUE TONIGHT WITH GUSTS AROUND
30 KNOTS DUE TO A STRONG PRESSURE GRADIENT BETWEEN LOW PRESSURE
NEAR SOUTHERN  HUDSON BAY AND HIGH PRESSURE OVER THE MID
MISSISSIPPI VALLEY.

BRISK WEST WINDS WILL INCREASE AGAIN THURSDAY INTO
THURSDAY EVENING...WITH ANOTHER GALE WARNING FOR THURSDAY. SMALL
CRAFT ADVISORIES WILL THEN BE NEEDED LATER THURSDAY NIGHT AND
POSSIBLY INTO FRIDAY MORNING.

LMZ643>646-191215-
/O.EXP.KMKX.GL.W.0028.000000T0000Z-151119T0400Z/
/O.NEW.KMKX.SC.Y.0101.151119T0404Z-151119T1400Z/
/O.NEW.KMKX.GL.W.0029.151119T1400Z-151120T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1004 PM CST WED NOV 18 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CST THURSDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM CST THURSDAY...
...GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 10 PM CST
THURSDAY.

A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 8 AM CST THURSDAY. 

THE GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING.

* SOUTHWEST TO 30 KNOTS TONIGHT. GALE FORCE GUSTS TO 35 KNOTS ARE
  EXPECTED AGAIN LATE THURSDAY MORNING INTO THURSDAY EVENING.

* WAVES: SUBSIDING TO 3 TO 5 FEET...WITH THE HIGHER WAVES TOWARDS
  OPEN WATERS...DUE TO MORE OFFSHORE WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
1 follow-up statement
190 
WHUS73 KMKX 190932
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CST THU NOV 19 2015

...GALE FORCE WIND GUSTS TODAY AND THIS EVENING...

.BRISK WEST WINDS AND GALE FORCE WIND GUSTS ARE EXPECTED TODAY
INTO THIS EVENING IN THE WAKE OF A COLD FRONT. WESTERLY WINDS WILL
FINALLY WEAKEN THROUGHOUT THE DAY ON FRIDAY. 

LMZ643>646-191745-
/O.CON.KMKX.SC.Y.0101.000000T0000Z-151119T1400Z/
/O.CON.KMKX.GL.W.0029.151119T1400Z-151120T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 AM CST THU NOV 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
CST THIS EVENING...

A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 8 AM CST THURSDAY.

THE GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING.

* WINDS: SOUTHWEST 15 TO 25 KNOTS EARLY THEN WEST TO 25 KNOTS WITH
  GUSTS TO 35 KNOTS. 

* WAVES: 2 TO 4 FEET...WITH HIGHER WAVES TOWARD OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX
MG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 9:17 PM CST, 47 minutes earlier.

Area forecast discussion, Nov 18, 9:17 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 PM CST WED NOV 18 2015

.UPDATE...

00Z NAM HAS 0.5 INCH QPF ALONG THE MILWAUKEE TO MADISON CORRIDOR
WITH 0.75 INCH SOUTHWEST OF DARLINGTON FRIDAY NIGHT INTO SATURDAY
MORNING. AROUND 0.25 INCH NEAR FOND DU LAC AND THE DELLS. ONGOING
FORECAST FOR FRIDAY NIGHT AND SATURDAY LOOKS IN LINE. WITH THE
NORTHEAST WINDS OFF THE WARM LAKE MICHIGAN WATERS...A RAIN/SNOW
MIX IS POSSIBLE NEAR LAKE MICHIGAN DESPITE THE COLD THICKNESS
VALUES.

&&

.AVIATION/06Z TAFS/...

MVFR STRATOCUMULUS PUSHING ACROSS SOUTHERN WISCONSIN FOR TONIGHT...WITH
CLOUD COVER GRADUALLY THINNING OUT THURSDAY MORNING. MAY SEE SOME
MORE VFR CATEGORY CEILINGS THURSDAY AFTERNOON.

ISOLATED SHOWERS TONIGHT.

GUSTY SOUTHWEST WINDS WILL CONTINUE...WITH GUSTS IN THE 25 TO 30
KNOT RANGE. THESE WINDS WILL VEER WEST ON THURSDAY. GUSTS IN THE
25 TO 30 KNOT RANGE ARE EXPECTED TONIGHT INTO THURSDAY. GUSTS TO
35 KNOTS ARE POSSIBLE THURSDAY AFTERNOON.

.MARINE...

WILL REPLACE EXPIRING GALE WARNING WITH A SMALL CRAFT THROUGH
THURSDAY MORNING...THEN ANOTHER GALE WARNING BY AFTERNOON INTO
THURSDAY EVENING FOR THE NEARSHORE WATERS OF LAKE MICHIGAN. TIGHT
PRESSURE GRADIENT BETWEEN A STRONG LOW NEAR SOUTH HUDSON BAY AND
HIGH PRESSURE OVER THE MID MISSISSIPPI VALLEY. SOUTHWEST WINDS
WILL VEER WEST THURSDAY MORNING...WHICH WILL PUSH THE HIGHEST
WAVES TOWARD THE OPEN WATERS.

&&

.PREV DISCUSSION... /ISSUED 320 PM CST WED NOV 18 2015/

TONIGHT AND THURSDAY...FORECAST CONFIDENCE IS HIGH.

SCATTERED SHOWERS WILL CONTINUE TO MOVE NORTH NORTHEAST THROUGH THE
FORECAST AREA INTO EARLY THIS EVENING...ASSOCIATED WITH STRONG 500
MB SHORTWAVE TROUGH PASSING THROUGH THE AREA. VERY WEAK INSTABILITY
AND STEEP LOW LEVEL LAPSE RATES ON AREA FORECAST SOUNDINGS HELPING
THESE SHOWERS ALONG AS WELL. KEPT SCATTERED TO ISOLATED POPS GOING
IN FORECAST...HIGHEST POPS IN THE NORTHWEST COUNTIES THIS EVENING.

THERE WERE A FEW GUSTS THAT REACHED WIND ADVISORY CRITERIA THIS
AFTERNOON IN EASTERN PORTIONS OF THE AREA...WITH MOST LOCATIONS IN
THE 27 TO 32 KNOT RANGE. TIGHT PRESSURE GRADIENT WILL LINGER TONIGHT
AND THURSDAY...WITH WINDS VEERING SOUTHWEST TO WEST. CONTINUED GUSTS
OF 23 TO 28 KNOTS TONIGHT...WITH 28 TO 34 KNOT GUSTS ON THURSDAY.
DESPITE THE DEEPER MIXING ON THURSDAY...THE LOW LEVEL WINDS ARE NOT
AS STRONG AS TODAY...SO NOT ANTICIPATING A WIND ADVISORY SITUATION
AT THIS TIME.

ANOTHER STRONG 500 MB VORTICITY MAXIMUM WILL ROTATE THROUGH THE AREA
LATER TONIGHT. THIS MAY BRING A FEW MORE RAIN SHOWERS TO THE AREA.
KEPT LOWER END POPS FOR THIS IN FORECAST...HIGHEST IN THE NORTHWEST
COUNTIES.

MODELS SUGGEST CLOUDS SHOULD GRADUALLY SCATTER OUT LATER TONIGHT
ACROSS THE AREA...WITH MORE DIURNAL CLOUDS POSSIBLE THURSDAY
AFTERNOON. STRONG COLD AIR ADVECTION TONIGHT INTO THURSDAY WILL
RESULT IN COLDER TEMPERATURES MOVING INTO THE AREA. BLENDED MODEL
GUIDANCE SUGGESTS LOWS TONIGHT SHOULD DROP INTO THE MIDDLE TO UPPER
30S...WITH HIGHS ONLY A FEW DEGREES WARMER ON THURSDAY.

THURSDAY NIGHT INTO FRIDAY...FORECAST CONFIDENCE IS HIGH.

A QUIET AND COLD NIGHT IS EXPECTED UNDER CLEAR SKIES AND
DECOUPLING SURFACE WINDS. LOWS WILL DROP WELL INTO THE 20S. MOST
OF FRIDAY LOOKS DRY...BUT THE THREAT OF LIGHT SNOW OR A MIXTURE OF
LIGHT RAIN AND SNOW COULD SPREAD INTO AREAS MAINLY WEST OF MADISON
AFTER ABOUT 3 PM. THIS IS ASSOCIATED WITH A RAPIDLY DEVELOPING LOW
PRESSURE SYSTEM THAT WILL LIFT OUT OF MISSOURI LATE FRIDAY NIGHT
THROUGH SATURDAY.

FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

WE SHOULD SEE OUR FIRST APPRECIABLE SNOW ACCUMULATION OF THE
SEASON BEGINNING FRIDAY EVENING...BUT PEAKING FROM ABOUT 3 AM TO
NOON SATURDAY MORNING. LARGE SCALE MID LEVEL TROFING WILL COVER
MOST OF CANADA INTO THE NRN TIER OF THE U.S. ON FRIDAY. A POTENT
SHORT WAVE DIVES OUT OF THE SOUTHWEST PROVINCES OF CANADA AND INTO
SOUTHWEST FLANK OF THAT UPPER TROF...REACHING THE CENTRAL PLAINS
U.S. BY FRIDAY EVENING...THEN QUICKLY INTENSIFIES AND EJECTS
NORTHEAST ACROSS IL AND INTO THE CENTRAL GREAT LAKES BY
SATURDAY/SATURDAY NIGHT. THERE IS FAIRLY RAPID SURFACE
CYCLOGENESIS DURING THE IL TO CENTRAL GREAT LAKES PHASE OF THAT
MID LEVEL ENERGY. THE UVV IS DEEP AND QUITE STRONG...AND WELL
WITHIN THE FAVORED DENDRITE ZONE.

HOWEVER...WHERE THIS ALL COMES TOGETHER IS THE USUAL PROBLEM THIS
FAR OUT AND LOTS OF CAUTION IS REQUIRED. MODEL SPREAD ON THE SFC
LOW TRACK IS STILL QUITE LARGE. RUN TO RUN CONSISTENCY ISN/T THAT
HIGH RIGHT NOW. ALL OF THE TRACKS ARE SOUTH OF WISCONSIN. JUST A
MINOR TRACK ADJUSTMENT COULD RESULT IN BIG SNOW ACCUM ADJUSTMENTS.
THE GFS AND THE CANADIAN SHOW A MUCH MORE SOUTHERN TRACK...KEEPING
THE HEAVIER SNOWS DOWN IN ILLINOIS. THE NAM LOOKS SOMEWHAT
UNFOCUSED WITH A DISJOINTED SURFACE PRES FIELD AND PROBABLY TOO
FAR NORTH. THE ECMWF LOOKS TO BE A COMPROMISE TRACK AND ALSO HAS
THE MOST RUN TO RUN CONSISTENCY. IF THE ECMWF VERIFIES...WE WILL
BE ISSUING SOME WINTER STORM WATCHES/WARNINGS OVER THE NEXT
24-36HRS WITH SNOW ACCUMS IN THE 5-8 INCH RANGE. IF THE GFS
VERIFIES...PROBABLY SOMETHING CLOSER TO 2 TO 4 WITH LOCALLY MORE
IN THE FAR SOUTHEAST.

IT IS SOMEWHAT UNUSUAL TO HAVE ENOUGH COLD AIR IN PLACE THIS TIME
OF YEAR. USUALLY WE/RE BATTLING A WARM SLUG OF AIR AND WAITING FOR
A TRANSITION FROM LIQUID TO SNOW. IF WE SEE A MIX AT FIRST
INITIATION...WE SHOULD SEE TEMPS COOL QUICKLY THROUGH EVAPORATIVE
COOLING...TRANSITIONING TO SNOW. GROUND TEMPS WILL BE WARM...BUT
IT WON/T BE ENOUGH TO PRECLUDE ACCUMULATION. IT IS OPENING
WEEKEND FOR GUN DEER SEASON...SO THOSE HEADING OUT SHOULD BE
PREPARED FOR THE POTENTIAL OF WINTRY WEATHER.

THE SNOW WILL TAPER OFF QUICKLY DURING THE AFTERNOON ON
SATURDAY...POSSIBLY LINGERING IN THE FAR EAST EARLY SATURDAY
EVENING.

SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS HIGH.

DRY WEATHER LOOKS TO RULE THE REMAINDER OF THE WEEKEND THROUGH
ABOUT MID WEEK. HIGHS WILL MOSTLY BE IN THE 30S...WITH LOWS IN THE
TEENS TO LOWER 20S.

AVIATION/00Z TAFS/...
SCATTERED RAIN SHOWERS WILL CONTINUE TO AFFECT TAF SITES AT TIMES
THROUGH EARLY EVENING...AS A STRONG TROUGH OF LOW PRESSURE PASSES
THROUGH THE AREA. THERE MAY BE MORE SHOWERS THAT AFFECT TAF SITES
LATER TONIGHT...WITH ANOTHER PASSING TROUGH OF LOW PRESSURE. VFR
CATEGORY VISIBILITIES ARE EXPECTED.

GUSTY SOUTH WINDS WILL CONTINUE INTO THIS EVENING...WITH GUSTS IN
THE 28 TO 32 KNOT RANGE. MAY SEE A FEW HIGHER GUSTS AT THE EASTERN
SITES. THESE WINDS WILL VEER SOUTHWEST TONIGHT...THEN WEST ON
THURSDAY. GUSTS IN THE 25 TO 30 KNOT RANGE ARE EXPECTED TONIGHT INTO
THURSDAY. GUSTS TO 35 KNOTS ARE POSSIBLE THURSDAY AFTERNOON.

MAINLY VFR CATEGORY CEILINGS ARE EXPECTED TONIGHT ACROSS TAF
SITES...WITH CLOUD COVER GRADUALLY THINNING OUT LATER TONIGHT. MAY
SEE SOME MORE VFR CATEGORY CEILINGS THURSDAY AFTERNOON.

MARINE...

GALE WARNING CONTINUES FOR THE NEARSHORE WATERS OF LAKE MICHIGAN
UNTIL 10 PM CST THIS EVENING. TIGHT PRESSURE GRADIENT AND STEEP LOW
LEVEL LAPSE RATES WILL CONTINUE TO ALLOW FOR FREQUENT GALE FORCE
GUSTS INTO THIS EVENING. SOUTH WINDS WILL VEER SOUTHWEST THIS
EVENING...WHICH WILL BEGIN TO PUSH THE HIGHEST WAVES TOWARD THE OPEN
WATERS.

A SMALL CRAFT ADVISORY WILL BE NEEDED AFTER THE GALE WARNING EXPIRES
LATE THIS EVENING THROUGH THURSDAY NIGHT...AND POSSIBLY INTO FRIDAY
MORNING. THE TIGHT PRESSURE GRADIENT WILL LINGER OVER THE AREA
DURING THIS TIME...WITH SOUTHWEST WINDS BECOMING WEST.

GALE FORCE GUSTS ARE POSSIBLE AGAIN THURSDAY AFTERNOON...WITH STRONG
MIXING OF WINDS JUST ABOVE THE SURFACE. HIGH WAVES SHOULD BE TOWARD
AND OVER THE OPEN WATERS DURING THIS TIME.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 10 PM CST THIS EVENING FOR LMZ643>646.

&&

UPDATE...HENTZ
TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD
THURSDAY NIGHT THROUGH WEDNESDAY...DAVIS
Hazardous weather outlook, Nov 18, 3:19 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST WED NOV 18 2015

WIZ046-047-051-052-056>060-062>072-192130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
319 PM CST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

GUSTY WEST TO SOUTHWEST WINDS OF 35 TO 40 MPH WILL CONTINUE
ON THURSDAY AS THE STRONG LOW PRESSURE AREA OVER CANADA MOVES
SLOWLY AWAY.

LOW PRESSURE MOVING ACROSS THE REGION WILL LIKELY BRING THE FIRST
ACCUMULATING SNOW OF THE SEASON FRIDAY NIGHT AND SATURDAY.
HOWEVER...THERE REMAINS SOME UNCERTAINTY ON THE STRENGTH OF LOW
PRESSURE SYSTEM AND SNOW TOTALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-192130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
319 PM CST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THIS EVENING. GALE FORCE WIND GUSTS
OF 35 TO 40 KNOTS ARE EXPECTED...AS STRONG LOW PRESSURE MOVES
NORTH INTO CANADA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A GALE WARNING MAY BE NEEDED ONCE AGAIN ON THURSDAY AS STRONG LOW
PRESSURE REMAINS CLOSE ENOUGH TO PRODUCE BRISK WEST TO NORTHWEST
WINDS.

A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY NIGHT AND MONDAY AS
BREEZY SOUTHWEST WINDS DEVELOP.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 10:04 PM CSTGale WarningMKX24 hr
Nov 19, 3:29 AM CSTWinter Storm WatchMKXDane, Green, Iowa, Jefferson, Kenosha, Lafayette and 5 more25 hr
Nov 19, 9:01 AM CSTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more9 hr

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.